0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Correspondence |

Efalizumab and Progression of Undiagnosed Follicular Mycosis Fungoides

Vito Di Lernia, MD
Arch Dermatol. 2009;145(7):843-844. doi:10.1001/archdermatol.2009.132.
Text Size: A A A
Published online

Extract

Recently, Hernandez et al1 reported an interesting case of progression of undiagnosed T-cell lymphoma during efalizumab therapy in a 32-year-old man with a 2-year history of a pruritic, erythematous dermatitis that was erroneously diagnosed as psoriasis. The patient developed skin tumors within 3 months of stopping a 4-month cycle of efalizumab therapy, and a diagnosis of tumor-stage erythrodermic mycosis fungoides (MF) was made. A retrospective review of skin biopsy specimens taken before efalizumab therapy had begun confirmed histologic features consistent with pilar MF. The authors conclude that the timing of the tumor-stage progression and initiation of efalizumab treatment in their patient, although not direct evidence of causation, raises suspicion, and they suggest efalizumab avoidance, or at least extreme caution in its use, for patients with a history of lymphoma. In fact, the drug label warns that caution should be used if the drug is being considered for patients at high risk for or with a history of malignant neoplasm.

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

July 1, 2009
Sophie M. Worobec, MD
Arch Dermatol. 2009;145(7):844. doi:10.1001/archdermatol.2009.133.
CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

25 Views
0 Citations
×

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
PubMed Articles
Immunobiologics in the treatment of psoriasis. Clin Immunol 2007;123(2):129-38.
Efalizumab and progression of undiagnosed follicular mycosis fungoides. Arch Dermatol 2009;145(7):843-4; author reply 844.
Jobs
brightcove.createExperiences();